Alert archive / Minnesota / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 69, NWS Twin Cities, MN

June 25, 2025Steele County, Waseca County, Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 25, 2025, 5:07 PM CDT for Steele County, Waseca County, Minnesota. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2025, 5:07 PM CDT (22:07 UTC)
Expired
Jun 25, 2025, 5:45 PM CDT
In force
38 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon
Tornado
Possible
Hail
0.0 in
Wind
60.0 mph

Counties Steele County, MN, Waseca County, MN

The radar

The Minneapolis radar (KMPX), 88 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 25, 2:59 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 10.1 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2025-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2025-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1352 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

460 
WUUS53 KMPX 252207
SVRMPX
MNC147-161-252245-
/O.NEW.KMPX.SV.W.0069.250625T2207Z-250625T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Twin Cities/Chanhassen MN
507 PM CDT Wed Jun 25 2025

The National Weather Service in the Twin Cities has issued a

* Severe Thunderstorm Warning for...
  Northern Steele County in south central Minnesota...
  Northeastern Waseca County in south central Minnesota...

* Until 545 PM CDT.

* At 507 PM CDT, a severe thunderstorm was located near Waseca, or 
  10 miles west of Owatonna, moving east at 25 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Owatonna, Waseca, Medford, Lemond, Clinton Falls, Merton, Moland, 
  Owatonna Airport and Rice Lake State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm is capable of producing damaging winds.

Tornadoes can develop quickly from severe thunderstorms. Seek 
shelter immediately in an interior room on the lowest floor of a 
well-built structure.

A Tornado Watch remains in effect until 1000 PM CDT Wednesday for a 
portion of south central Minnesota.

&&

LAT...LON 4396 9351 4413 9350 4420 9318 4420 9305
      4401 9305
TIME...MOT...LOC 2207Z 254DEG 21KT 4406 9342

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Dye
3 follow-up statements
627 
WWUS53 KMPX 252215
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
515 PM CDT Wed Jun 25 2025

MNC161-252225-
/O.CAN.KMPX.SV.W.0069.000000T0000Z-250625T2245Z/
Waseca MN-
515 PM CDT Wed Jun 25 2025

...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR NORTHEASTERN WASECA 
COUNTY...

The storm which prompted the warning has moved out of the area. 
Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1000 PM CDT Wednesday for a 
portion of south central Minnesota.

&&

LAT...LON 4415 9341 4420 9320 4420 9305 4401 9305
      4397 9341
TIME...MOT...LOC 2207Z 254DEG 21KT 4406 9341

$$


MNC147-252245-
/O.CON.KMPX.SV.W.0069.000000T0000Z-250625T2245Z/
Steele MN-
515 PM CDT Wed Jun 25 2025

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT 
FOR NORTHERN STEELE COUNTY...

At 515 PM CDT, a severe thunderstorm was located 7 miles west of 
Owatonna, moving east at 25 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
  Owatonna, Medford, Lemond, Clinton Falls, Merton, Moland, Owatonna 
  Airport and Rice Lake State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm is capable of producing damaging winds.

Tornadoes can develop quickly from severe thunderstorms. Seek 
shelter immediately in an interior room on the lowest floor of a 
well-built structure.

A Tornado Watch remains in effect until 1000 PM CDT Wednesday for a 
portion of south central Minnesota.

&&

LAT...LON 4415 9341 4420 9320 4420 9305 4401 9305
      4397 9341
TIME...MOT...LOC 2207Z 254DEG 21KT 4406 9341

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Dye
365 
WWUS53 KMPX 252226
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
526 PM CDT Wed Jun 25 2025

MNC147-252245-
/O.CON.KMPX.SV.W.0069.000000T0000Z-250625T2245Z/
Steele MN-
526 PM CDT Wed Jun 25 2025

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT 
FOR NORTHEASTERN STEELE COUNTY...

At 526 PM CDT, a severe thunderstorm was located over Owatonna, 
moving east at 25 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
  Owatonna, Merton, Moland and Rice Lake State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm is capable of producing damaging winds.

Tornadoes can develop quickly from severe thunderstorms. Seek 
shelter immediately in an interior room on the lowest floor of a 
well-built structure.

A Tornado Watch remains in effect until 1000 PM CDT Wednesday for a 
portion of south central Minnesota.

&&

LAT...LON 4420 9305 4401 9305 4399 9321 4420 9320
TIME...MOT...LOC 2215Z 254DEG 21KT 4407 9335

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Dye
697 
WWUS53 KMPX 252236
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
536 PM CDT Wed Jun 25 2025

MNC147-252246-
/O.EXP.KMPX.SV.W.0069.000000T0000Z-250625T2245Z/
Steele MN-
536 PM CDT Wed Jun 25 2025

...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 545 PM CDT FOR 
NORTHEASTERN STEELE COUNTY...

The storm which prompted the warning has moved out of the area. 
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 1000 PM CDT Wednesday for a 
portion of south central Minnesota.

&&

LAT...LON 4420 9305 4401 9305 4399 9321 4420 9320
TIME...MOT...LOC 2226Z 254DEG 21KT 4409 9326

$$

Dye

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:32 PM CDT, 1 hour 35 minutes earlier. Its key messages:

  • Flash Flood Watch for much of central and southern Minnesota, and western Wisconsin until Thursday morning.
  • Slight Risk (Level 2 of 5) for severe thunderstorms across mainly southern Minnesota this evening.
  • Widespread rainfall continues this afternoon with and additional 1" to 3" expected. Locally higher amounts possible which could lead to localized flash flooding.
  • Hot and humid this weekend with more storms possible.
Area forecast discussion, Jun 25, 3:32 PM CDT, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
332 PM CDT Wed Jun 25 2025

.KEY MESSAGES...

- Flash Flood Watch for much of central and southern Minnesota, and
western Wisconsin until Thursday morning.

- Slight Risk (Level 2 of 5) for severe thunderstorms across mainly
southern Minnesota this evening.

- Widespread rainfall continues this afternoon with and additional
1" to 3" expected. Locally higher amounts possible which could lead
to localized flash flooding.

- Hot and humid this weekend with more storms possible.

&&

.DISCUSSION...
Issued at 331 PM CDT Wed Jun 25 2025

Heavy rainfall has spread across much of Minnesota and Wisconsin
since earlier this morning and is expected to continue into the
evening. Our first round of heavy precipitation was result of
an h850 wave that continues to move NE across central MN. This
wave as well as high pressure located over the TN Valley has
aided in providing the northern plains unseasonably high
moisture values. PWATs have ranged around 2" this afternoon
which indicates a tropical-like atmosphere. As for current rain
totals so far, interpolated rainfall totals range between 1 to 3
inches with a few locally higher amounts across western
Minnesota.

Across south-central Minnesota, a warm front continues to push its
way northward. Dew Points in the latest METARs especially along the
I-90 corridor will continue to creep into the into the upper 60s and
lower 70s. This along with some differential heating mixing in,
moderate instability ~1500 J/kg and adequate low-level shear
will aid support for convective initiation to where a few cells
could produce tornadoes. Thus, a Tornado Watch is in effect
until 10 PM tonight across southern MN and portions of western
WI.

Another round of heavy rainfall sets up Thursday morning where flash
flooding again could potentially be an issue. Especially if heavy
rain falls over areas that had seen rainfall from today. Although
the QPF maxima is more focused over eastern MN and western WI.
Regardless, most areas could expected to see an additional 1 to
3 inches of rainfall with locally higher amounts possible. It
is expected that most of the rainfall tapers off from west to
east by Thursday evening. Come Friday into the weekend,
temperatures will make a run back towards the upper 80s and low
90s. Heat indices could even reach near 100 degrees across
western MN on Saturday. Our eyes will move towards our next
anticipated disturbance to track down from the NW over the
weekend. With the added heat, and instability, severe weather
continues to become increasingly likely. Still to soon to
determine specific impacts but one should make weekend plans
accordingly for the potential of stronger storms.

&&

.AVIATION /18Z TAFS THROUGH 18Z THURSDAY/...
Issued at 1250 PM CDT Wed Jun 25 2025

The heaviest band of rain has lifted northward of all of our
terminals early this afternoon. Still, most sites are MVFR/IFR
which will continue through the period. Additional rain is
expected this afternoon with a few thunderstorms possible for
KMKT/KMSP/KEAU. IFR/LIFR conditions are possible with the
heaviest showers and storms. There will likely be a brief break
in the precip overnight before another round arrives early
Thursday morning. Cigs will remain IFR overnight and through
much of tomorrow morning.

KMSP...Thunderstorm chances are highest to the south of the
terminal due to the placement of the warm front, but a few
storms are still possible late this afternoon. Have opted to
change the TEMPO to PROB30. Otherwise, mainly IFR conditions
through the period with easterly winds becoming northeast
tomorrow morning.

/OUTLOOK FOR KMSP/
FRI...VFR. Wind variable 5 kts.
SAT...VFR. Chc TSRA/MVFR late. Wind S 5-10 kts.
SUN...MVFR/RA likely, chc TSRA/IFR. Wind W to NW 5-10 kts.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...Flood Watch through Thursday morning for Anoka-Benton-Blue
     Earth-Carver-Chippewa-Chisago-Dakota-Faribault-Freeborn-
     Goodhue-Hennepin-Isanti-Kandiyohi-Le Sueur-McLeod-Meeker-
     Nicollet-Pope-Ramsey-Renville-Rice-Scott-Sherburne-Sibley-
     Stearns-Steele-Swift-Waseca-Washington-Wright.
WI...Flood Watch through Thursday morning for Barron-Chippewa-Dunn-
     Eau Claire-Pepin-Pierce-Polk-Rusk-St. Croix.

&&

DISCUSSION...Dunleavy
AVIATION...Dye
Hazardous weather outlook, Jun 25, 3:17 PM CDT, 1 hour 50 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
317 PM CDT Wed Jun 25 2025

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
262030-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Eau Claire-
317 PM CDT Wed Jun 25 2025

This Hazardous Weather Outlook is for portions of central and
southern Minnesota, and west central Wisconsin.

.DAY ONE...Tonight.

Rain and thunderstorms will continue into this evening. Areas of
heavy rainfall and localized flash flooding are possible.

A few storms across southern Minnesota could be severe with the
potential of producing tornadoes.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Additional rounds of showers and thunderstorms are expected to
continue through Thursday. Heavy rain and flooding are possible,
especially if and where thunderstorms track over areas that
receive heavy rainfall on Wednesday.

Additional storms are possible Saturday night into Sunday, some
of which may be strong.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation may be needed across southern Minnesota
this evening.

In the hours before

Local storm report, Jun 25, 4:52 PM CDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
452 PM CDT Wed Jun 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 PM     Tornado          2 NE Hartland           43.82N 93.46W
06/25/2025                   Freeborn           MN   Emergency Mngr

            Damage to barn/shed at farm residence.

&&

CTG
Local storm report, Jun 25, 4:54 PM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
454 PM CDT Wed Jun 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     Flash Flood      2 SW Columbia Heights   45.03N 93.28W
06/25/2025                   Hennepin           MN   Emergency Mngr

            Flooded roadways, stranded motorists rescued
            by Fire Dept.

&&

TDH
Local storm report, Jun 25, 4:55 PM CDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
455 PM CDT Wed Jun 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     Flash Flood      St. Paul                44.96N 93.08W
06/25/2025                   Ramsey             MN   Public

            Car stranded in water on exit ramp of
            Highway 61 & Interstate 94 in St. Paul.

&&
Local storm report, Jun 25, 4:56 PM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
456 PM CDT Wed Jun 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     Flash Flood      2 ENE Minneapolis       44.99N 93.23W
06/25/2025                   Hennepin           MN   Emergency Mngr

            Roadway flooded. Reported by Emergency
            Management.

&&

TDH
Local storm report, Jun 25, 5:02 PM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
502 PM CDT Wed Jun 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     Flash Flood      1 SW New Hope           45.02N 93.40W
06/25/2025                   Hennepin           MN   Public

            X recording of flooded roadway.

&&

TDH
Local storm report, Jun 25, 5:07 PM CDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
507 PM CDT Wed Jun 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     Flood            2 W Roseville           45.00N 93.21W
06/25/2025                   Hennepin           MN   Public

            Heavy rain caused jackknifed semi blocking
            lanes of travel on I-35 at Industrial Blvd.

&&

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 10:50 AM CDTFlood WatchMPXAnoka, Benton, Blue Earth, Carver, Chippewa, Chisago and 24 more10 hr
Jun 25, 11:51 AM CDTAreal Flood WarningMPXRenville6 hr
Jun 25, 3:02 PM CDTAreal Flood WarningMPXAnoka, Carver, Dakota, Hennepin, Ramsey, Scott and 1 more4 hr
Jun 25, 3:46 PM CDTTornado Warning Tornado observedMPXFreeborn, Steele, Waseca14 min
Jun 25, 3:51 PM CDTFlash Flood WarningMPXAnoka, Carver, Hennepin, Ramsey, Washington3 hr
Jun 25, 3:53 PM CDTTornado WarningMPXFaribault22 min
Jun 25, 3:57 PM CDTTornado WarningMPXFreeborn18 min
Jun 25, 4:01 PM CDTTornado Warning Tornado observedMPXFreeborn, Steele18 min
Jun 25, 4:09 PM CDTTornado WarningMPXBlue Earth, Le Sueur36 min
Jun 25, 4:27 PM CDTTornado Warning Tornado observedMPXFreeborn, Steele, Waseca33 min
Jun 25, 4:29 PM CDTTornado WarningMPXFaribault, Freeborn18 min
Jun 25, 4:32 PM CDTTornado WarningMPXRice28 min
Jun 25, 4:56 PM CDTTornado WarningMPXSteele12 min
Jun 25, 4:58 PM CDTTornado Warning Tornado observedMPXGoodhue, Rice18 min
Jun 25, 5:25 PM CDTTornado WarningMPXGoodhue20 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.